Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
7 Posts
Discussion Starter · #1 ·
Hi everyone,I have been on lotronex for about 8 months now. I only take it when I need it though, as knowing that there is finally a medicine out there that can stop my D, seems to have helped with the ibs. Recently though, I have needed to take the lotronex more then usual and the D, got real bad and I am having this weird pain in my lower abdomen. Anybody have this? I am going to have to call my doc today. I know ischemic colitis can cause this pain with lotronex, but i am not sure if the pain is in the right place for that? any suggestions? thanks so much,Nicky
 

·
Registered
Joined
·
34,955 Posts
Usually bloody stools are a sign of IC more than where the pain is (I think) but you should report this to the doctor to see if it needs to be checked out.My IBS can cause pain there, but other things can do that. Merck says IC pain is most common on the left, but can occur anywhere
quote:Usually, the person experiences abdominal pain. The pain is felt more often on the left side, but it can occur anywhere in the abdomen. The person frequently passes loose stools that are often accompanied by dark red clots. Sometimes bright red blood is passed without stool. Low-grade fevers (usually below 100° F [37.7° C]) are common.
http://www.merck.com/mmhe/sec09/ch132/ch132h.htmlHere is a Postgraduate Medicine article on IC, this is a journal for continuing education for doctors http://www.postgradmed.com/issues/1999/04_99/alapati.htmIt has the locations and usually it is on the left.In any case if you even SUSPECT you have IC you need to see the doctor immediately. With proper medical care it usually is reversable. But if you wait it can perforate the colon and be a serious medical emergancy.K.
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top